Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 13, 2023, 2:27 AM CST for 13 counties in Texas. It took effect at Feb 13, 2023, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:27 AM CST (08:27 UTC)
- In effect from
- Feb 13, 2023, 9:00 PM CST
- Expired
- Feb 14, 2023, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3287 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS74 KEWX 130827 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 227 AM CST Mon Feb 13 2023 TXZ171>173-183>192-131800- /O.NEW.KEWX.WI.Y.0003.230214T0600Z-230214T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, and Austin 227 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of South Central Texas including the Edwards Plateau...Hill Country...and Austin metropolitan area. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
420 WWUS74 KEWX 131659 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1059 AM CST Mon Feb 13 2023 TXZ171>173-183>192-140100- /O.EXT.KEWX.WI.Y.0003.230214T0300Z-230214T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, and Austin 1059 AM CST Mon Feb 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of South Central Texas including the Edwards Plateau...Hill Country...and Austin metropolitan area. * WHEN...From 9 PM this evening to noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
375 WWUS74 KEWX 140022 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 622 PM CST Mon Feb 13 2023 TXZ171>173-183>192-141200- /O.CON.KEWX.WI.Y.0003.230214T0300Z-230214T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, and Austin 622 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected overnight becoming west Tuesday morning. * WHERE...Portions of South Central Texas including the Edwards Plateau...Hill Country...and Austin metropolitan area. * WHEN...From 9 PM this evening to noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
338 WWUS74 KEWX 140904 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 304 AM CST Tue Feb 14 2023 TXZ171>173-183>192-141800- /O.CON.KEWX.WI.Y.0003.000000T0000Z-230214T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, and Austin 304 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph becoming west. * WHERE...Portions of South Central Texas including the Edwards Plateau...Hill Country...and Austin metropolitan area. * WHEN...Now through noon CST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
207 WWUS74 KEWX 141755 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1155 AM CST Tue Feb 14 2023 TXZ171>173-183>192-141900- /O.EXP.KEWX.WI.Y.0003.000000T0000Z-230214T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, and Austin 1155 AM CST Tue Feb 14 2023 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... The Wind Advisory will be allowed to expire at Noon CST this afternoon. Widespread advisory level winds have concluded, although windy conditions will continue through the remainder of the afternoon hours today. A few isolated spots in Hill Country may continue to observe sustained 20-25 MPH winds with embedded gusts to 30-35 MPH through mid-afternoon. Winds will taper rapidly following sunset this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 12, 10:49 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 12, 10:49 PM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1049 PM CST Sun Feb 12 2023 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 223 PM CST Sun Feb 12 2023 The upper level ridge over the region last night has flattened today between the upper level low across the southeast U.S. and upper level low digging into northern Baja California. Abundant cirrus will continue to spread from the Pacific across Mexico and into South Central Texas this afternoon and tonight ahead of the later upper level system. This, combined with southerly low level flow having established itself, will lead to warmer lows tonight. Low temperatures in the 40s are forecast most locations. The NAM is indicating the possibility of a shallow moisture return early Monday morning resulting in a window of low stratus along the escarpment. South to southeasterly low level flow is forecast to strengthen Monday and Monday night ahead of the the aforementioned system to the west ejecting east-northeast into Arizona and New Mexico. Mostly cloudy conditions will continue into Monday with high temperatures in the mid 60s across the Hill Country and Central Texas and low to mid 70s south. The low level jet is forecast to strengthen to 45-55KT Monday night. Combined with increasing low level moisture, this will likely lead to some streamer showers beneath a cap through portions of the southern Edwards Plateau, Hill Country, I-35 corridor, and Coastal Plains late Monday evening and through the overnight. Best chances will be north of I-10. There is a slight chance some deeper convection may try to develop along a Pacific cold front pre-dawn Tuesday morning across Llano, Burnet, and Williamson counties, where better large scale forcing and the front weaken the cap. Surface winds will remain elevated Monday night, and may become windy and gusty, especially with any precipitation mixing higher momentum downward && .LONG TERM... (Tuesday through Sunday) Issued at 223 PM CST Sun Feb 12 2023 Tuesday morning will see clearing skies from the west and for lingering rain chances to push off to the east by mid-morning as drier air invades the area with breezy westerly winds behind the Pacific front. Greatest concerns for Tuesday will be near critical to critical fire weather given the combination of the breezy west winds and min RH values into the teens and twenties as afternoon temperatures will still be able to climb into the 70s behind the front. Portions of the Southern Edwards Plateau and Rio Grande Plains could even see the min RH values drop down into the single digits. The dry westerly flow then becomes southerly from Tuesday night through Wednesday in response to another storm system moving into the Four Corners region. Like the previous night, there will be another nocturnal low-level jet setting up into Wednesday morning that could yield to some stronger wind gusts across the higher terrain within the Hill Country. The southerly flow will result in very warm conditions on Wednesday but do expect increasing cloud cover and moisture levels from the coastal plains into the I-35 corridor through the day. Out west where drier air and sun remain most prevalent, temperatures will soar into the 80s and may even reach to near 90 degrees along the Rio Grande. With min RH values again into the teens with moderate wind speeds over the western zones, elevated to near critical fire weather concerns will again develop across those areas on Wednesday afternoon. The next cold front arrives Wednesday night as the upper level system across the Four Corners slides toward the Central Plains. While instability develops in advance of this front across our region, capping will help to limit rain and storm chances across much of our area. A slight chance for rain showers and/or a storm could exist along and east of I-35 to the north of Bexar County after midnight. Greater potential for any strong to severe convection will be well northeast of our area where the stronger ascent and dynamics exist with the upper level system. This front will bring breezy northerly winds and the return of some colder temperatures in its wake. Highs in the 50s and overnight lows of near or below freezing for most make a return to close out the workweek. Temperatures gradually moderate through the weekend as winds return out of the east-southeast. A few streamer showers couldn't be ruled out on Sunday with the onshore flow. && .AVIATION... (06Z TAFS) Issued at 954 PM CST Sun Feb 12 2023 Mid and high clouds continue to stream across the region this evening with light southerly flow to near calm conditions. There is a small chance of some IFR ceilings overnight, but will mention SCT bases tomorrow morning for the I35 sites. Southeasterly winds will pick up in speed tomorrow afternoon and evening, with a much better chance of MVFR ceilings tomorrow night with restrictions likely moving into the area by 03z Tuesday. Some IFR will then be possible with light rain by Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 45 70 57 76 / 0 10 70 20 Austin Bergstrom Intl Airport 42 69 58 75 / 0 0 70 20 New Braunfels Muni Airport 43 71 58 76 / 0 0 50 10 Burnet Muni Airport 42 67 53 72 / 0 10 70 10 Del Rio Intl Airport 48 72 51 79 / 0 0 10 0 Georgetown Muni Airport 42 68 57 74 / 0 0 70 30 Hondo Muni Airport 44 71 55 77 / 0 0 30 0 San Marcos Muni Airport 42 71 58 76 / 0 0 60 10 La Grange - Fayette Regional 42 69 59 75 / 0 0 40 30 San Antonio Intl Airport 45 71 58 76 / 0 0 50 0 Stinson Muni Airport 45 72 59 76 / 0 0 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...Brady Aviation...29
Hazardous weather outlook, Feb 12, 1:59 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 159 PM CST Sun Feb 12 2023 TXZ171>173-183>194-202>209-217>225-228-132000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 159 PM CST Sun Feb 12 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty west winds and low humidity will combine to produce critical fire weather conditions Tuesday afternoon across Val Verde, Edwards, Kinney, Real, and Uvalde counties. Elevated to near critical fire weather conditions are possible Tuesday afternoon over the remainder of the Rio Grande Plains and Hill Country. Additional fire weather concerns are possible next Thursday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:29 PM CST | Red Flag Warning | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kerr and 8 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.